Alert archive / Tennessee / Wind Advisories in 2015

Wind Advisory 5, NWS Memphis, TN

April 25, 20154 states

NWS Memphis, TN issued this wind advisory at Apr 25, 2015, 8:57 AM CDT for 4 states. It took effect at Apr 25, 2015, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2015, 8:57 AM CDT (13:57 UTC)
In effect from
Apr 25, 2015, 11:00 AM CDT
Expired
Apr 25, 2015, 7:00 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN
All 31 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS74 KMEG 251357
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
857 AM CDT SAT APR 25 2015

...WINDY CONDITIONS ACROSS PORTIONS OF THE MIDSOUTH TODAY...

.A STRONG PRESSURE GRADIENT IS EXPECTED TO DEVELOP ACROSS A LARGE
PORTION OF THE MIDSOUTH TODAY...GENERATING WINDY CONDITIONS FROM
LATE MORNING THROUGH THE EARLY EVENING HOURS. SOUTHWEST WINDS OF
20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH ARE ANTICIPATED NORTH AND
WEST OF A CLARKSDALE MISSISSIPPI...TO A PARIS TENNESSEE LINE.
HIGHEST SPEEDS ARE LIKELY TO OCCUR OVER NORTHEAST ARKANSAS AND THE
BOOTHEEL OF MISSOURI. WINDS ARE EXPECTED TO TAPER OFF THIS EVENING
AS A STORM IN THE LOWER OHIO VALLEY PUSHES EAST.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001>004-019>021-048>052-088-089-260000-
/O.NEW.KMEG.WI.Y.0005.150425T1600Z-150426T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...CLARKSDALE...TIPTONVILLE...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...
JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...OAKLAND
857 AM CDT SAT APR 25 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH...GUSTING TO 40 MPH.

* TIMING...FROM 11 AM DST THIS MORNING THROUGH 7 PM DST THIS
  EVENING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND.
  WORKING ON ELEVATED SURFACES WILL BE HAZARDOUS...AND DRIVING MAY
  BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
1 follow-up statement
468 
WWUS74 KMEG 251925
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT SAT APR 25 2015

...WINDY CONDITIONS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH
LATE THIS AFTERNOON INTO EARLY EVENING.

.A STRONG PRESSURE GRADIENT WILL REMAIN OVER THE NORTHWEST
MIDSOUTH COUNTIES THROUGH EARLY THIS EVENING. SOUTHWEST WINDS OF
20 TO 35 MPH...WITH GUSTS TO NEAR 40 MPH ARE ANTICIPATED NORTH
OF HARRISBURG ARKANSAS...TO A UNION CITY TENNESSEE LINE. WINDS
ARE EXPECTED TO TAPER OFF THIS EVENING AS A STORM IN THE LOWER
OHIO VALLEY PUSHES EAST.

ARZ035-036-048-049-058-MSZ001-007-010-TNZ003-004-020-021-049>052-
088-089-252030-
/O.CAN.KMEG.WI.Y.0005.000000T0000Z-150426T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-
COAHOMA-WEAKLEY-HENRY-GIBSON-CARROLL-TIPTON-HAYWOOD-CROCKETT-
MADISON-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...MARTIN...DRESDEN...PARIS...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...OAKLAND
225 PM CDT SAT APR 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

THE STRONGEST WINDS FOR THE REMAINDER OF THE DAY WILL RESIDE OVER
PORTIONS OF NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...AND
EXTREME NORTHWEST TENNESSEE. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED FURTHER SOUTH.

$$

ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-260000-
/O.CON.KMEG.WI.Y.0005.000000T0000Z-150426T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-LAKE-OBION-DYER-LAUDERDALE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN
225 PM CDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...SOUTHWEST WINDS OF 20 TO 25 MPH...GUSTING TO 40 MPH.

* TIMING...CURRENT THROUGH 7 PM DST THIS EVENING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  WORKING ON ELEVATED SURFACES WILL BE HAZARDOUS...AND DRIVING 
  MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 6:04 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 25, 6:04 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
604 AM CDT SAT APR 25 2015

.DISCUSSION... /ISSUED 432 AM CDT SAT APR 25 2015/

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW
CENTERED OVER NORTHEAST KS. AHEAD OF THE UPPER LOW...A LARGE PLUME
OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE EXTENDED FROM CENTRAL
MEXICO... ACROSS TEXAS...INTO THE OHIO VALLEY. AT THE SURFACE...
09Z SURFACE MAP SHOWED A SURFACE LOW OVER NORTHEAST KS...WITH A
WARM FRONT EXTENDING SOUTHEAST TO NEAR ST LOUIS... SOUTHEAST
TOWARD THE OHIO RIVER. FURTHER SOUTH... A MARINE WARM FRONT WAS
LOCATED ALONG THE I20 CORRIDOR OF MS. THE MIDSOUTH WAS FREE OF
RAIN AS OF 0915Z / 415 AM CDT.

AS THE MORNING PROGRESSES... EXPECT THE UPPER LOW TO LIFT EAST
INTO THE MID MS RIVER VALLEY...WITH STORMS DEVELOPING EAST OF THE
LOW ALONG THE NORTHERN WARM FRONT. FURTHER SOUTH... MODEL SOLUTIONS
VARY WITH RESPECT TO RAIN CHANCES IN THE DRY SLOT OVER THE MIDSOUTH.
SURFACE WINDS SHOULD VEER TO THE SOUTHWEST DURING THE MID TO LATE
MORNING. EVEN WITH THE ARRIVAL OF HIGHER SURFACE DEWPOINTS...
EXPECT INSUFFICIENT FORCING TO OVERCOME A RATHER STOUT CAP AT
900MB. THIS CAP WILL BE WEAKER FURTHER NORTH TOWARD THE KY BORDER.
WILL MAINTAIN CHANCE POPS AND SLIGHT RISK SEVERE OVER PORTIONS OF
NORTHWEST TN THROUGH MIDDAY...BUT CONFIDENCE IS LIMITED GIVEN
WEAKER CAPPING AND BETTER POSITIONED WARM FRONT IN THE OHIO
VALLEY. OTHERWISE... DRY... BREEZY AND MILD OVER THE MIDSOUTH
TODAY. WILL NEED TO MONITOR WINDS FOR POSSIBLE ADVISORY.

DRY CONDITIONS SHOULD PREVAIL UNTIL A SOUTHERN BRANCH CUTOFF UPPER
LOW PASSES THROUGH TUESDAY AND WEDNESDAY. 00Z GFS AND ECMWF WERE
IN FAIR AGREEMENT...WITH BEST RAIN CHANCES SOUTH OF I40.

THE LATTER PORTION OF NEXT WEEK APPEARS DRY...WITH WEAK NORTHWEST
UPPER LEVEL FLOW TRANSITIONING TO UPPER LEVEL RIDGING AND
SLIGHTLY BELOW NORMAL TEMPERATURES MODERATING TO NEAR NORMAL
VALUES BY NEXT WEEKEND.

PWB

&&

.AVIATION...

12Z TAF SET

CIGS MAY DROP TEMPORARILY TO IFR/MVFR AT KMEM...KMKL...KTUP
THROUGH 16Z. MEANWHILE...KJBR WILL REMAIN IFR THROUGH 15Z. AFTER
16Z...ALL TAF SITES WILL BE VFR. SOME TSRA DEVELOPMENT COULD OCCUR
AROUND KTUP BETWEEN 21Z-00Z DUE TO DAYTIME HEATING. HAVE ADDED
VCTS WORDING. STRONG SW WINDS OF 15-20 KTS WITH HIGHER GUSTS WILL
OCCUR BETWEEN 15Z-00Z. SPEEDS WILL DECREASE TO AROUND 10 KTS AFTER
00Z. DIRECTION WILL CHANGE TO NW BETWEEN 8-12Z AS THE COLD FRONT
PASSES THROUGH. CONDITIONS COULD BRIEFLY DROP TO IFR/MVFR DURING
THIS TIME AS WELL DUE TO CLOUDS ALONG THE FRONT.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 25, 6:43 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
643 AM CDT SAT APR 25 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
643 AM CDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE MID TO LATE
MORNING OVER THE TENNESSEE RIVER VALLEY...NEAR THE KENTUCKY
BORDER. STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

WIND SPEEDS MAY APPROACH WIND ADVISORY LEVELS OVER AREAS TO THE WEST
OF OXFORD MISSISSIPPI TO PARIS TENNESSEE DURING THE LATE MORNING AND
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OVER THE TENNESSEE
VALLEY...NEAR THE KENTUCKY BORDER.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:34 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union10 hr
Apr 25, 8:34 AM CDTRiver Flood WarningMEGMonroe29 hr

Nearby

Wind Advisories in Tennessee, 2015Wind Advisories in Arkansas, 2015Wind Advisories in Mississippi, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.